Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have cerebral palsy. Frequent fits. Difficulty in moving the legs. Taking Tolifast. Any other medication?

Hello Sir, My brother is suffering from cerebral palsy since his childhood. He is continuously getting fits and right side hand and leg are affected. He is 30 yrs now. We have been using both English medicine as well as ayurdic medicine. However, fits did not come into control. Past 6 months, fits are coming almost twice a day. Recently we went to a Doctor and he suggested us to use Carbatol 400mg and Lacoset 150mg. Good that he did not get any fits in these 20 days. But, 2 days back, suddenly he feels some problem with his right leg and couldnt use his leg as before. With great difficulty he moved his leg. But as hours passed, it became better but still problem exists. We were afraid it might be beause of the new medicine. Doctor confirmed that it is definetely not because of the medicine and gave a new medicine TOLIFAST 150 and continue for one month. He said it happened due to severe cold . We are worried about the situation. Kindly please suggest. Thanks, Lakshmi
Asked On : Sun, 25 Nov 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Fits can be brought under good control with medications in most patients (about 70-80%), in the rest, surgery may be required.

Carbatol and lacoset are good medications to control fits and seizures, and should be continued. The side effect of leg weakness is not due to these drugs.

He would require anti-seizure medications for whole life, as the brain damage resulting in fits are likely to remain throughout life.

In addition, please do active physiotherapy to improve the leg function.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Wed, 13 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor